Brain Tumour Survivor

A site dedicated to leading edge treatment for brain tumours
It is currently Sat Dec 16, 2017 11:03 pm

All times are UTC + 10 hours




Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: Tired of being a lab rat
PostPosted: Fri Apr 29, 2011 8:58 pm 
Offline
Registered User

Joined: Fri Jan 07, 2011 1:59 am
Posts: 11
Code:
Sorry guys i need to rant a little, I am in toronto where there are only 2 neuroncologists. One at sunnybrook that refuses to treat me because i am to head strong and avoided temozolomide for as long as i could and the other at princess margaret who treats me now. and wont even look me in the eye. I am so fed up with being given the run around.  do i understand this right 50 some years and were still doing clinical trials.... no one knows what works he keeps telling me so why the hell to i have to take poison and be sick when it really only extends my live 3 little months if that???


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 05, 2011 8:42 am 
Offline
Registered User

Joined: Mon Aug 17, 2009 12:43 pm
Posts: 140
Location: Sydney, Australia
Kelle, I've just finished 14 cycles of Temozolomide. Before Temozolide, people with GBM4s were lucky to get 6 months. Now more than 50% make it past 18 months (The median at my local hospital Royal North Shore is 18 months rather than the often stated 14.7 months. Some live purposefully and happily it for many years. I can't offer you any advice, I can only tell you what's known. For me, I took the drugs and will do anything else that may help. In many countries chemo isn't even an option(ie the Govt won't pay for it). I believe all of us during our life times will have a cross to bear. Yes, ours is pretty heavy, but there is hope.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 05, 2011 8:45 am 
Offline
Registered User

Joined: Mon Aug 17, 2009 12:43 pm
Posts: 140
Location: Sydney, Australia
Also, it may not make you sick - it made me a Zombie, but I worked throughout. A two year survivor I know says it just makes things a little less vivid. I would respectfully suggest that you don't jump to conclusions.


Top
 Profile  
 
 Post subject:
PostPosted: Sat May 07, 2011 8:54 pm 
Offline
Registered User

Joined: Fri Jan 07, 2011 1:59 am
Posts: 11
HI GUYS thanks for your reply, sorry about my negativity, I am trying with all i have to stay positive, some days are harder than others. I am going to fight this with stuff god gave us from nature not some man made poison. wish me luck and same to all of you.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 02, 2011 10:45 pm 
Offline
Registered User
User avatar

Joined: Thu Jun 02, 2011 9:23 pm
Posts: 7
Location: NY
Dear KELLE! We are here for you. We've all been through this with one of our relatives or friends, and thus we are gathered here in this forum. I wish I could be as brave as you in that situation. When my close friend was suffering from the same ilness we were all trouble-minded and very negative. But I see that your'e dealing just fine and I admire you.


Top
 Profile  
 
 Post subject: WOW
PostPosted: Wed Aug 24, 2011 10:54 pm 
Offline
Registered User

Joined: Fri Jan 07, 2011 1:59 am
Posts: 11
Thanks John most people think im crazy and not fighting but i am my way ! FYI for everyone I took myself off the pills the doctor gave me for so called seizures(KEPPRA) which they told me i needed or i will have seizures i have been off them for 6 months now and i feel BETTER. no funny smells no white bloches in my eyes so that makes me wonder why he F### was i put on them for in the first place. BEWARE OF THE PILL PUSHING SO CALLED DOCTORS !!!!!


Top
 Profile  
 
PostPosted: Sun Sep 23, 2012 3:37 pm 
Offline
Registered User

Joined: Sun Sep 02, 2012 2:25 am
Posts: 6
I am on valproate and not enjoying it, but have taken the position that there is little point in being angry about it, it is most certainly not my doctors fault. I have witnessed many seizures ( I used to care for disabled children, it really destroys the brain) and have no desire to suffer one, so I just put up with the side effects of the medication. Research suggests the anti-convulsants are necessary post surgery so I would recommend you heed this advice, it may be in your best interest, whatever you decide good luck!


Top
 Profile  
 
PostPosted: Wed Sep 26, 2012 7:03 pm 
Offline
Registered User
User avatar

Joined: Mon Mar 10, 2008 4:03 pm
Posts: 18130
Location: Australia
I agree, that the side effects of the seizures are usually worse than the anti-convulsants.

Having said that if you are not happy with the drug you are taking, discuss it with your doctor. If they won't budge, then consider a second opinion :).


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC + 10 hours


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB® Forum Software © phpBB Group
[ Time : 0.051s | 15 Queries | GZIP : Off ]